Aa
A
A
Close
2094297 tn?1345392693
The insane rash
  For those of you that have made it past week twelve with the incivek triple tx., does the rash stop there, or can I look forward to it all 48 wks  

  It is the Incivek that causes the rash, right, are am I barking up the wrong tree..

I am so itchy, scratch,scratch,scratch,..........aaaaaaaaarrrrrrrggggggghhhhhhhhhhhhhh !!!!  and I am also bored, and i need someone to  send me some cheese to go with all my whine...

  Everyone knows that trolls hate rash.
Cancel
17 Answers
Page 1 of 1
Avatar universal
I posted this a while ago in another rash thread, fwiw...This is going to be contra to the conventional wisdom of this, but it is my experience. I had the rash from head to toe, front and back, in ears, on palms and soles of feet. I was very close to severe, if not severe. The worst came between monthly doctor visits so my doctor never saw the worst of it. I think she may have stopped the Incyvek. This was from about week 8 to 12. After the end of the incyvek the rash persisted and did not go away until I started exposing it to the sun. I live in Phoenix so there is no lack of that.I started going out back in tighty whities and exposing the rash, starting for about 3 minutes and working up to about 30 minutes. The rash responded better to this than the hydroxine and triamcinolone. It was gone in less than 2 weeks.I know that most say to avoid the sun, but in my case it was the opposite. We are all different. By the way, I am on week 27 of 48 and und since week 4...Mark
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1815939 tn?1377995399
You got your rash pretty early in treatment. It may very well be from the Incivek and may disappear after you stop taking Incivek. (Might take a few days.)

However, Ribavirin can cause a rash and itching too and so you really do not know which of the meds is causing the rash. Mine did not get going full force until about week 10 and then it decided to make my skin its permanent home. I am still on Hydroxyzine every 6 hours and sometimes fluocinonide oint. and clobetesol soln. I am hoping that the rash disappears after I finish treatment in a week. However, I know they can linger for months.

Hopefully yours will go away after Incivek, but don't be surprised if it doe not.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1815939 tn?1377995399
You got your rash pretty early in treatment. It may very well be from the Incivek and may disappear after you stop taking Incivek. (Might take a few days.)

However, Ribavirin can cause a rash and itching too and so you really do not know which of the meds is causing the rash. Mine did not get going full force until about week 10 and then it decided to make my skin its permanent home. I am still on Hydroxyzine every 6 hours and sometimes fluocinonide oint. and clobetesol soln. I am hoping that the rash disappears after I finish treatment in a week. However, I know they can linger for months.

Hopefully yours will go away after Incivek, but don't be surprised if it doe not.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2094297 tn?1345392693
  Thanks alot pooh, that is not what I wanted to hear, but I know you do not sugar coat anything, I am going to cross my fingers that its the incivek,.
  The funny thing is about 1 hr to thirty min. before the next dose, it does seem to subside, and then about 45 min after (incivek) dose, BLAM, back again, and that is the same with the eve. dose,the one where I dont take the Riba, so maybe, just maybe......I least I can pretend for now so It does not look so dreary outside...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
216533 tn?1203533177
I did not have major rash from Incevik but it did get considerably less about 1 week after finishing Incevik.
I do still have some itching and small patches of Riba rash, not nearly as intolreant as the Incevik induced ones were.
Hang in there.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I got the rash pretty bad about week 8; it went away within 1 week of stopping the incivek.  There is riba rash also but mine was tied to them darned incivek pills - but those darned pills do work.

Wishing you the best.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2094297 tn?1345392693
  Thanks to everyone, and wow what a quick response, looks like I am not the only home bound person on this very mean treatment
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2061362 tn?1353283118
I started using fluocininide which was 1.5 weeks before the end of the 12 weeks of incivek. It helped the itch fairly quickly but took some timefor the actual rash to go away. For me my rash slowly subsided and was gone 2 weeks after ending incivek.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
hi troll, my husband developed the rash in the middle of week 2 on triple TX and it lasted about a week past finishing Incivek. The rash on triple TX with Incivek was pretty different from his previous two treatments which consisted interferon and riba, so we're pretty sure it was the incivek that caused that crazy, red, Welty, itchy rash on triple TX. It calmed down significantly within a week of finishing incivek. He still had some rashy stuff that continued until after all 3 treatments, but nothing like the incivek rash. I think you will notice improvement soon.
Advocate1955
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
317787 tn?1468754865
Hey there, so sorry about the itching, it just about drove me insane.
I mainly had it with the Incivek, the Riba did not seem to do it as the rash got better for me after the Incivek was finished.

Everyone is different, let's hope you are one of the ones that Incivek bothers
During that time I tried everything, one thing that really helped was icing it along with atarax.
I also noticed that if I could get it to calm down at the first sign of an itchy feeling I could kind of head it off

Pooh has a really good idea, to take the meds round the clock to keep it down.  Again I remember having the convulsive itching hang in there it does get better
Dee
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
190885 tn?1333029491
my rash stayed with my throughout tx...post tx it took 3 months to beat most of it...now 9 months post i still have rash and skin problems going on..i feel way better but do have some issues...the crazy fiberglass itching was much better post tx....billy
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
184420 tn?1326743408
i had the itching/unhealing rash areas the entire treatment as well ...terrible dryness and itching around my eye area, both hands, two spots on my stomach where i did the shots, and my calves.. it was not too bad just used a ton of hydrocourt cream... been done treatment for 2 weeks and its slowly getting better, hands eye area and legs healed up, two areas on my stomach still not healed up but no longer really itchy...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
151263 tn?1243377877
The worst of the rash should stop, but during my treatment my rash got so bad it would not subside after stopping the drug. I had to go to the e-room and get an IV shot of solumedrol to calm it down. Solumedrol is the same steroidal (i.e. immunosupressant) drug that's used for people having life threatening allergic reactions to bee stings etc. You don't want to go there if you can avoid it.

My personal opinion is that most people do not need 12 full weeks of Inbcivek, especially if they have a gnarly rash. I barely had 6 weeks of it and I went on to SVR fine. For most people it does it best work within the first few weeks. The IFN and riba go in for the deep cleansing later, after their molecules build up in the system (in about a month).
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I stopped treatment in December at 20 weeks because of a viral breakthrough, was on triple with Incivek.  The rash started around week 6 or 8 and I still have spots that will not go away.  I've tried a lot of things, both script and over the counter.   Finally made an appt with a dermatologist for next week.  This was my 4th time treating and I never had anything like this before.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2094297 tn?1345392693
  My Dr. said I could go off the incivek but I would be taking a risk and did not recommend it.   I sure would like to, but dont want to mess it up...but I itch so bad.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I know it's tough. Just try to do whatever is needed to help it for now and know that tomorrow will be a better day. Stay out of the sun and try to keep your skin cool.
Advocate1955
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2094297 tn?1345392693
  Thanks a lot of good answers, I will do a little of each..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
707563 tn?1455827280
Blank
Emily_MHModerator Survey link - https://goo.g... Comment
1 hr ago
406584 tn?1399591666
Blank
10356 commented on VICourageous's status
Jul 24
406584 tn?1399591666
Blank
10356, and Dee1956 commented on 10356's status
Jul 24
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1468754865
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources